MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE 12G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE 12G; BIOPSY INSTRUMENT
Model Number EV12
Medical Device Problem Codes Suction Problem (2170); Failure to Obtain Sample (2533); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ultrasound guided biopsy procedure, the patient allegedly experienced pain.Reportedly, the patient was provided with pain medication for treatment.The procedure was completed by using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 06/2023).
 
Additional Manufacturer Narrative
The initial mdr was inadvertently submitted with a g3 date of 12/16/2022.The correct g3 date is 12/13/2022.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one elevation biopsy probe for evaluation.During visual evaluation, the device appeared to have residue throughout and both the cutting & transport spindles were in initial position.The sample tank basket was returned.There were no visual anomalies noted on the device.Prior to functional testing the cutting cannula was retracted completely and a mandrel was inserted into the cannula; tissue was noted within.Upon functional testing, the probe was loaded into the in-house driver, calibrated successfully, and functionally tested in a chicken breast.The device was tested 6 times.Each time, the probe underwent the following processes: aperture opened, sample cut and sample deposited into the sample tank.The device collected a sample each time with no issues.The probe was able to obtain 6 samples successfully.Post to functional testing the cutting cannula was retracted completely and a mandrel was inserted into the cannula; no tissue was noted within.No unusual noises were heard during the evaluation.Therefore, the investigation is confirmed for the identified failure to obtain sample as a tissue was noted within the cannula prior to the functional testing.And, the investigation is inconclusive for the reported suction problem as the identified code would have contributed to the reported event.A definitive root cause for the alleged suction problem and identified failure to obtain sample issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.B5, d4 (expiration date: 06/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided biopsy procedure, the patient allegedly experienced pain.It was further reported that the device allegedly had suction issue.Reportedly, the patient was provided with pain medication for treatment.The procedure was completed using another device.The current status of the patient is unknown.

Brand Name
ELEVATION PROBE 12G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16128623
Report Number2020394-2023-00002
Device Sequence Number16943844
Product Code KNW
UDI-Device Identifier00801741182389
UDI-Public(01)00801741182389
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV12
Device Catalogue NumberEV12
Device Lot Number91016113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient RaceWhite